Upsher-Smith recently announced a volunatary recall of Jantoven Warfarin Sodium, 3 mg Tablets due to a labeling error on the bottle. A retail pharmacist discovered a bottle that contained tablets at a higher strength, more than 10 milligrams of Warfarin per unit.
As a precautionary measure, the voluntary recall has now been expanded to include additional products packaged on the same line between May 17, 2010 and November 17, 2010. According to Upsher-Smith, this includes certain strengths of: Amantadine Tablets, Amlodipine, Androxy™ (Fluoxymesterone Tablets, USP), Baclofen, Bethanechol, Jantoven®, and Oxybutynin.
The two Jantoven Warfarin tablets can be identified by color. The 3mg tablets are tan with the letters WRF, a line and the number 3 below the line. The reverse side reads 832. The 10mg tablets are white with the letters WRF, a line, and the number 10 below the line. Written on the reverse, unscored side is the number 832. Consumers who would like to confirm that they have the correct prescription can ask their pharmacist to provide a visual confirmation; consumers may also visit Upsher-Smith’s website for more information.
Taking an excessive amount a warfarin, a blood thinner used to prevent blood clots, could lead to life-threatening bleeding. According to Upsher-Smith, patients who are wondering if they should stop taking their prescription should consult with their healthcare provider “about the appropriateness of your current therapy prior to making any change.”
The recalled products were distributed to nationwide wholesalers, retail chains and independent pharmacies. Upsher-Smith is notifying pharmacy customers and wholesalers and arranging for the return of all recalled products.
For more information about the recall, consumers may visit www.upsher-smith.com, or call 1-877-492-4791 Monday-Friday between 8:00 a.m. and 5:00 p.m. (EST).